View Full Version : My ADHD Medication with Prozac AND Levothyroxine


Jameslo
12-01-12, 10:46 PM
Hi all,

Was curious to everyone's opinion about my current situation.
I'm a 19 y/o college student, diagnosed with ADHD about 2 years ago.. 6 months ago was put on concerta 54 mg.. and have been on it since (everyday).

I've battled health issues for the past couple of years with my rapid weight loss (went from 230-120) and have gone through hypothyroidism, Low T, Anemia and the like. I've also been battling a caffeine addiction and an Eating disorder, so I have a wide variety of issues. But currently.. I've been feeling VERY fatigued during the day and have to get some sort of caffeine in me just to get through the morning hours and still feel super depressed during the day and just lethargic. I tend to not be able to "fall asleep" until around 12-1 a.m and wake up around 4-5x a night to urinate.. not pleasant at all.


I AM on 2 seperate medications and was wondering if they could be having any negative interactions with my current medication situation. (like I mentioned, I'm concerta 54 mg)

- Currently prescribed Prozac (20mg for depression - on day 2)
- Currently prescribed Levothyroxine (50mcg - been on for around 7-8 weeks)
- Concerta 54mg
- Between 100-200mg of caffeine a day. (tapering down from 500)

I take all of my meds in the morning on an empty stomach, before any food.

Is there anything I should do differently? Just curious about everyones opinions.

Thanks!

hollywood
12-01-12, 11:39 PM
Your medications and dosages may mean very little and those with adhd can really get reliant on caffeine , that's fairly normal especially with the ssri that your now taking , well know that ssris cause fatigue . You may want to stop drinking caffeine and increase your exposure to sunlight and aerobic exercise as well as drink lots of cold water throughout the day . That , exercise and eat healthy . Additionally get a hobby that you like so much that it eliminates distraction and enhanced natural interest that will help, it also will help if the hobby is sport related . You make friends and this will lead you to new places and its very possible that your negative depression will fade . Depression is only a pattern. Change your patterns and depression fades easier . Kapeishe?

Flory
12-01-12, 11:43 PM
Ensure plus for th win if you can't eat....

hobbies?? hollywood was bang on the money...it's fulfilling, meet similar people, burns up the hyper beans releases some happy hormones and gets you out the house...i'd suggest a fighting sport but, it's not for everybody

SquarePeg
12-02-12, 05:56 AM
I would stop with the caffeine. Low thyroid and adhd share many symptoms. 50mcg is quite a low dose and i think it would be quite difficult to work out which disorder is causing which symptoms and which med is helping.

I have been on thyroid meds 100mcg for 12 years plus 12mcg of T3, and whilst it has improved most of my symptoms I still had a long way to go.
I have recently started concerta and am taking 27mg. I went up to 36mg recently but found my concentration was worse.

Is your doc planning to increase the thyroid medication?
ps i also had bulimia many years ago.

Jameslo
12-02-12, 05:57 PM
Thanks for the responses guys.

it's day 3 of the Prozac (20mg) and still on the 50 mcg of the Levothyroxine. I'm still feeling the effects of everything. Still just super worn down during the day, tired, lethargic, etc. I've been unable to feel hungry during the day and have been really unmotivated to eat (except for at night, I get in all of my calories for dinner.. and before I go to sleep usually.. not sure if this is bad/good while being on a thyroid medication)

As far as the CONCERTA goes, I decided to go from 54mg -- 36mg starting TODAY to see how things go. I already have a massive headache starting up. So, overall not too well. But I'm optimistic that it's probably best for me, given that I eventually want to get off of all stimulants eventually.

I did just give blood last week and am still waiting on my results to come back for my endo to determine whether or not he's going to increase my thyroid medication (currently at 50mcg).

thanks for the responses everyone.

Flory
12-02-12, 07:31 PM
square, sorry to hear your struggles..i had anorexia...

i hope you can get this med situation sorted..

Jameslo
12-03-12, 11:56 AM
Thanks ^^^.

2nd day on 36mg of Concerta from 54mg.. decided that I was going to try a day without the antidepressants (prozac) and just go with the concerta and levothyroxine... the weekend was utter hell for my energy levels and I felt like I could barely move because I was so fatigued.. I've never felt like that.. ever.

So, I will see how things play out by just being on a lower dose of concerta (will eventually ween down to 18mg -- and then to 0mg) and my levothyroxine.

Thanks again everyone.

hollywood
01-30-13, 10:37 PM
So not taking Prozac made you tired? I thought taking Prozac lead to fatigue?